Alert archive / Tennessee / Flash Flood Warnings in 1998

Flash Flood Warning 102, NWS Nashville, TN

July 13, 1998Lawrence County, Lewis County, Maury County, Tennessee

NWS Nashville, TN issued this flash flood warning at Jul 13, 1998, 10:13 PM CDT for Lawrence County, Lewis County, Maury County, Tennessee. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 13, 1998, 10:13 PM CDT (03:13 UTC)
Expired
Jul 14, 1998, 2:15 AM CDT
In force
4 hr
Issued by
NWS Nashville, TN
Area
Whole counties

Counties Lawrence County, TN, Lewis County, TN, Maury County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 3.2 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 1998-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 1998-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
827 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KBNA 140313
FFWBNA
TNC099-101-119-140715-

BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1013 PM CDT MON JUL 13 1998

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* FLOOD WARNING FOR...
  LAWRENCE COUNTY IN MIDDLE TENNESSEE
  LEWIS COUNTY IN MIDDLE TENNESSEE
  MAURY COUNTY IN MIDDLE TENNESSEE

* UNTIL 215 AM CDT

* AT 1010 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  MODERATE TO HEAVY RAIN CONTINUING OVER THE WARNED AREA.
FORTUNATELY THE RAIN AREA HAS SHOWN A DECREASE IN COVERAGE AND
INTENSITY SINCE 930 PM. HOWEVER WITH WIDESREAD FLOODING IN PROGRESS
...ANY ADDITIONAL RAINFALL WILL AGGRAVATE THE FLOODING SITUATION.

ANOTHER ONE HALF TO8 ONE INCH OF RAIN IS LIKELY BY MIDNIGHT.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGER OF FLOODING.

SW/WSS


&

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 8:10 PM CDT, 2 hours 3 minutes earlier.

Area forecast discussion, Jul 13, 8:10 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
810 PM CDT MON JUL 13 1998

12Z NGM VERIFYING IMPRESSIVELY AT 00Z CONCERNING VERTICAL LIFT AND MSTR
CNVGNC INTO SRN MID TN. SERIOUS EXTENSIVE FLOODING CURRENTLY IN
PROGRESS ACRS LAWRENCE COUNTY. OOZ BNA SNDG DEPICTS DEEP MSTR IN PLACE
WITH PRECIP WATER VALUES ARD 2.25" AND K INDEX OF 36. LATEST ADAP STILL
INDICATES BEST LOW LVL FORCG OVR WRN MID TN WHILE SFC MSTR CONVGNC IS
MAXED OVR NE MS WHERE CONVCTN AS BEEN FIRING SINCE 21Z.

ALL PARAMETERS POINT TWD WDPSRD HEAVY RAINFALL EVENT FOR WRN MID TN DURG
THE OVRNIGHT HRS. SITUATION NOW OCCURRING IN LAWRENCE COUNTY LIKLEY TO
BE REPEATED A LTL FURTHER N OVRNIGHT. BLV FFA WARRANTED FOR WRN MID TN
BASICALLY W OF I-65 TO TN RVR.
09

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 7:17 PM CDTFlash Flood WarningOHXLawrence, Lewis, Maury3 hr
Jul 13, 7:17 PM CDTFlash Flood WarningOHXGiles3 hr
Jul 13, 10:44 PM CDTFlash Flood WarningOHXHickman, Perry3 hr
Jul 14, 7:17 AM CDTFlash Flood WarningOHXLawrence3 hr
Jul 14, 10:06 AM CDTFlash Flood WarningOHXLawrence3 hr

Nearby

Flash Flood Warnings in Tennessee, 1998Every flash flood warning in 1998

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.